Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Feb 14, 2010, 2:56 PM CST. It took effect at Feb 14, 2010, 5:00 PM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2010, 2:56 PM CST (20:56 UTC)
- In effect from
- Feb 14, 2010, 5:00 PM CST
- Expired
- Feb 14, 2010, 7:11 PM CST
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS74 KMAF 142056 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CST SUN FEB 14 2010 ...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT... ...WINDY CONDITIONS THIS EVENING ACROSS THE BIG BEND AND DAVIS MOUNTAINS... .A STRONG COLD FRONT WILL SWEEP ACROSS EXTREME SOUTHWEST TEXAS TONIGHT. A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE PASS TONIGHT. WINDY CONDITIONS WILL ALSO DEVELOP ACROSS THE BIG BEND AND DAVIS MOUNTAINS AND CONTINUE THROUGH LATE EVENING. TXZ258-150400- /O.CON.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 156 PM MST SUN FEB 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY. STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH TOWARD MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$ TXZ057-074-079>081-150400- /O.NEW.KMAF.WI.Y.0006.100214T2300Z-100215T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA... MARATHON 256 PM CST SUN FEB 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. NORTHEAST WINDS OF 25 TO 25 MPH WITH GUSTS NEAR 50 MPH WILL OCCUR THROUGH LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
782 WWUS74 KMAF 142141 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 PM CST SUN FEB 14 2010 ...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT... ...WINDY CONDITIONS THIS EVENING ACROSS THE BIG BEND AND DAVIS MOUNTAINS... .A STRONG COLD FRONT WILL SWEEP ACROSS EXTREME SOUTHWEST TEXAS TONIGHT. A TIGHTENING SURFACE PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE PASS TONIGHT. WINDY CONDITIONS WILL ALSO DEVELOP ACROSS THE BIG BEND AND DAVIS MOUNTAINS AND CONTINUE THROUGH LATE EVENING. TXZ258-150500- /O.COR.KMAF.HW.W.0006.100215T0000Z-100215T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 240 PM MST SUN FEB 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY. STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH TOWARD MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$ TXZ057-074-079>081-150400- /O.COR.KMAF.WI.Y.0006.100214T2300Z-100215T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA... MARATHON 340 PM CST SUN FEB 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL OCCUR THROUGH LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
493 WWUS74 KMAF 150111 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 711 PM CST SUN FEB 14 2010 ...STRONG NORTHEASTERLY WINDS EXPECTED THROUGH GUADALUPE PASS TONIGHT... .A TIGHT SURFACE PRESSURE GRADIENT IN THE WAKE OF THE COLD FRONT WILL ALLOW STRONG NORTHEAST WINDS TO CHANNEL THROUGH GUADALUPE PASS TONIGHT. THESE WINDS ARE EXPECTED TO GRADUALLY DIMINISH MONDAY MORNING. TXZ057-074-079>081-150215- /O.CAN.KMAF.WI.Y.0006.000000T0000Z-100215T0400Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE...PRESIDIO...MARFA... MARATHON 711 PM CST SUN FEB 14 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE WIND ADVISORY. $$ TXZ258-151200- /O.CON.KMAF.HW.W.0006.000000T0000Z-100215T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 611 PM MST SUN FEB 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. STRONG NORTHEASTERLY WINDS OF 35 TO 45 MPH ARE EXPECTED TO CHANNEL THROUGH GUADALUPE PASS TONIGHT IN THE WAKE OF A STRONG COLD FRONT. THESE WINDS WILL GRADUALLY DIMINISH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS PLANNING TRAVEL ALONG HIGHWAY 62 180 THROUGH GUADALUPE PASS TONIGHT SHOULD BE PREPARED TO EXERCISE EXTREME CAUTION... ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 2:33 PM CST, 23 minutes earlier.
Area forecast discussion, Feb 14, 2:33 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CST SUN FEB 14 2010
.DISCUSSION...
COLD FRONT CURRENTLY BARRELING THROUGH THE PECOS RIVER VALLEY
AND WILL CONTINUE TO PRESS SOUTH SUPPORTED BY 3 HOUR PRESSURE
RISES OF 2.5 MILLIBARS ACROSS THE PERMIAN BASIN. WINDS FOR THE
MOST PART HAVE STAYED BELOW ADVISORY CRITERIA BUT THINK THAT AS THE
FRONT MOVES SOUTH INTO THE MOUNTAINS AND BIG BEND THAT WINDS WILL
BE A LITTLE STRONGER AND INTO ADVISORY LEVELS DUE TO BETTER
WARMING AND MIXING PRIOR TO THE FRONT WITH A PROGGED INCREASE IN
THE SURFACE PRESSURE GRADIENT AS WELL. WE WILL ISSUE A WIND
ADVISORY FOR THIS AREAS THIS EVENING. WE WILL CONTINUE THE HIGH
WIND WARNING TONIGHT FOR THE GUADALUPE PASS AS DECENT 850 MILLIBAR
COLD ADVECTION AND SURFACE PRESSURE GRADIENT IS PERSISTENTLY
FORECAST.
MUCH BELOW NORMAL TEMPERATURES IS FORECAST MONDAY AND TUESDAY
IN A DRY NORTHWESTERLY FLOW ALOFT PATTERN. SEVERAL DISTURBANCES
IN THIS FLOW WILL PRODUCE SEVERAL PERIODS OF SIGNIFICANT CLOUD
COVER. TEMPERATURES WILL REBOUND TO NEAR NORMAL WEDNESDAY AND
ABOVE NORMAL THURSDAY AS LEE TROUGHING/LOW PRESSURE DEVELOPS NEAR
THE WEST TEXAS EASTERN NEW MEXICO BORDER IN A MORE ZONAL FLOW
WITH A SOUTHERLY LOW LEVEL RETURN FLOW.
BEYOND THURSDAY HAVE OPTED TO MAINLY KEEP ONGOING FORECAST AS
ECMWF AND GFS CONTINUE TO BE IN SIGNIFICANT DISAGREEMENT
REGARDING NEXT UPPER LEVEL SYSTEM TO IMPACT THE REGION. THE
MODELS HAVE FLIP FLOPPED FROM YESTERDAY WITH THE GFS NOW STRONGER
THAN THE ECMWF. EITHER WAY DONT SEE NEED TO INTRODUCE
PRECIPITATION THIS FAR OUT WITH THE UNCERTAINTY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 27 49 28 53 / 0 0 0 0
CARLSBAD NM 23 47 26 53 / 10 0 0 0
DRYDEN TX 32 53 33 58 / 10 0 0 0
FORT STOCKTON TX 26 50 32 56 / 10 0 0 0
GUADALUPE PASS TX 23 44 28 52 / 10 0 0 0
HOBBS NM 23 49 26 51 / 10 0 0 0
MARFA TX 22 50 19 53 / 10 0 0 0
MIDLAND INTL AIRPORT TX 25 49 26 53 / 0 0 0 0
ODESSA TX 27 49 27 54 / 0 0 0 0
WINK TX 25 52 28 55 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
WIND ADVISORY UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
MARFA PLATEAU...PRESIDIO VALLEY...VAN HORN AND HIGHWAY 54
CORRIDOR.
&&Hazardous weather outlook, Feb 14, 2:07 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CST SUN FEB 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-152015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 207 PM CST SUN FEB 14 2010 /107 PM MST SUN FEB 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING ACROSS THE PLAINS IN WAKE OF A COLD FRONT. NORTHEAST WINDS OF 20 TO 30 MPH WITH A FEW GUSTS OF 40 TO 45 MPH ARE EXPECTED. ALSO PATCHY AREAS OF BLOWING DUST WILL ACCOMPANY THE WINDS. VISIBILITIES ARE EXPECTED TO REMAIN ABOVE 3 MILES...HOWEVER NEAR PLOWED FIELDS AND CONSTRUCTION SITES VISIBILITIES MAY BE LOWER. WINDS WILL ALSO INCREASE EARLY THIS EVENING IN THE ALPINE..FORT DAVIS..MARFA...AND BIG BEND AREAS IN WAKE OF THE FRONT AND A WIND ADVISORY IS IN EFFECT THERE BETWEEN 6 AND 10 PM CST. OTHERWISE STRONG NORTHEAST WINDS OF 35 TO 45 MPH CAN BE EXPECTED THROUGH GUADALUPE PASS LATE THIS AFTERNOON THROUGH TONIGHT. A HIGH WIND WARNING HAS BEEN ISSUED FOR GUADALUPE PASS...EFFECTIVE FROM 5 PM MST THIS AFTERNOON TO 5 AM MST MONDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:04 AM CST | High Wind Warning | MAF | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.